MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ENVOY DA, 6F, 105CM, MPD; PERCUTANEOUS CATHETER

MEDOS INTERNATIONAL SARL ENVOY DA, 6F, 105CM, MPD; PERCUTANEOUS CATHETER
Catalog Number 67125805D
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976); Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during the procedure, the envoy da, 6f, 105cm, mpd guide catheter (67125805d, 31062596) became impeded in c1-c2 segment of internal carotid artery and could not advance any more.The physician delivered the unspecified microcatheter (mc) to the guide catheter, but encountered resistance and the microcatheter could not pass through the guide catheter.The doctor removed the guide catheter and microcatheter from the patient.The guide catheter shaft was found to be kinked/bent and the guide catheter tip was compressed.A new guide catheter was switched to complete the surgery with the same microcatheter.There was no patient injury reported.Additional information received on (b)(6) 2023 indicated that there was no evidence of physical material within the device.There was no difficulty removing the device from the patient.There were no procedural delays to the event.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h10.Complaint conclusions: as reported by the field, during the procedure, the envoy da, 6f, 105cm, mpd guide catheter (67125805d, 31062596) became impeded in c1-c2 segment of internal carotid artery and could not advance any more.The physician delivered the unspecified microcatheter (mc) to the guide catheter, but encountered resistance and the microcatheter could not pass through the guide catheter.The doctor removed the guide catheter and microcatheter from the patient.The guide catheter shaft was found to be kinked/bent and the guide catheter tip was compressed.A new guide catheter was switched to complete the surgery with the same microcatheter.There was no patient injury reported.Additional information received on 26-dec-2023 indicated that there was no evidence of physical material within the device.There was no difficulty removing the device from the patient.There were no procedural delays to the event.The photos provided show multiple kink damages throughout the mid-shaft of the device.The distal aspect of the device has compression damage that is consistent with rotative hemostatic valve (rhv) overtightening.The issue reported that the catheter was kinked and compressed was confirmed based on the damages observed in the photos.The kink damages are secondary to the catheter becoming impeded in c1-c2 segment of the ica, which subsequently resulted in the inability to deliver the microcatheter through the guide catheter.A non-sterile envoy da, 6f, 105cm, mpd was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and multiple kinked and compressed conditions were found along the entire catheter length.Residues of dried blood were noted in the distal tip of the device.The catheter was confirmed to be within specifications for the inner diameter (id) and outer diameter (od).The issue regarding the catheter being obstructed could not be evaluated due to the several kinked conditions found; however based, the multiple damages found in the catheter which may be the result of the difficulties experienced the complaint was confirmed, also, based on this, the issue reported regarding the distal end of the catheter being compressed and a catheter being kinked can be confirmed.With the information available there is no indication that the issues reported in the complaint results from a defect inherently related to the device.The customer complaint related to a catheter being unable to access to the c1-c2 segment and the inability to deliver the microcatheter through the guide catheter were confirmed based on the appearance of the returned device; the kink damages are secondary to the catheter becoming impeded in c1-c2 segment of the ica, which subsequently resulted in the inability to deliver the microcatheter through the guide catheter.A manufacturing record evaluation was performed for the finished device 31062596 number, and no non-conformances related to the malfunction were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required at this time.It should be noted that product failure is multifactorial.The instructions for use contain the following precaution: do not use a catheter that has been damaged in any way.If damage is detected, replace it with another envoy guiding catheter that is not damaged.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
ENVOY DA, 6F, 105CM, MPD
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18423003
Report Number3008114965-2023-00986
Device Sequence Number20520957
Product Code DQY
UDI-Device Identifier10878528000676
UDI-Public10878528000676
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number67125805D
Device Lot Number31062596
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/15/2024
Initial Report FDA Received Date12/31/2023
Supplement Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient Age39 YR
Patient SexUnknown